MAUDE Adverse Event Report: SURGICAL INNOVATIONS LIMITED YELLOPORT PLUS; YELLOPORT PLUS 5 X 55 THREADED CANNULA

SURGICAL INNOVATIONS LIMITED YELLOPORT PLUS; YELLOPORT PLUS 5 X 55 THREADED CANNULA
Model Number YC0505510
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following a most recent fda inspection, this incident is being retrospectively reported.Assessment was performed by professor mcmahon to identify causes of cannula tip having broken with the main cause potentially being due to jaws of an instrument being prematurely opened while still within the cannula shaft.The dhr was reviewed for lot 64131 part number yc0505510 (manufactured july 2012) was reviewed.All assembly processes were completed according to specified requirements and all devices satisfactorily completed final inspection.The investigation has shown that the cause of the broken end was due to opening of jaws within the shaft of the cannula.The device is also over 4 years old, it is recommended the device is replaced every two years and the device subsequently has a two year warranty period.The breakage could be attributed to wear and tear over a prolonged period of time and over 200 autoclave cycles.The part that broke off was not recovered from the patient.The surgeon made a decision that there will be no problems and the missing part will eventually become capsuled by tissue within the body.According to the hospital ((b)(6)) the surgeon is very skilled with many years experience.
 
Event or Problem Description
A distributor reported that a yelloport plus cannula broke inside a patient during an operation.

Brand Name
YELLOPORT PLUS
Common Device Name
YELLOPORT PLUS 5 X 55 THREADED CANNULA
Manufacturer (Section D)
SURGICAL INNOVATIONS LIMITED
clayton wood house
6 clayton wood bank
leeds, west yorkshire LS16 6QZ
UK  LS16 6QZ
MDR Report Key7057401
Report Number9680952-2017-00004
Device Sequence Number1461389
Product Code GCJ
UDI-Device Identifier05051986001975
UDI-Public05051986001975
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K070712
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberYC0505510
Device Catalogue NumberYC0505510
Device Lot Number64131
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Initial Report FDA Received Date11/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1